Asymptotic behavior of Bayes estimators for hidden Markov models with application to ion channels

M.C.M. de Gunst, O.V. Shcherbakova

Research output: Contribution to JournalArticleAcademicpeer-review

Abstract

In this paper we study the asymptotic behavior of Bayes estimators for hidden Markov models as the number of observations goes to infinity. The theorem that we prove is similar to the Bernstein-von Mises theorem on the asymptotic behavior of the posterior distribution for the case of independent observations. We show that our theorem is applicable to a wide class of hidden Markov models. We also discuss the implication of the theorem's assumptions for several models that are used in practical applications such as ion channel kinetics. © 2008 Allerton Press, Inc.
Original languageEnglish
Pages (from-to)342-356
JournalMathematical Methods of Statistics
Volume17
Issue number4
DOIs
Publication statusPublished - 2008

Fingerprint

Ion Channels
Bayes Estimator
Markov Model
Asymptotic Behavior
Theorem
Posterior distribution
Kinetics
Infinity
Hidden Markov model
Estimator
Asymptotic behavior
Observation

Cite this

@article{2f82c9b25b0f40e99e8752960f0f86ef,
title = "Asymptotic behavior of Bayes estimators for hidden Markov models with application to ion channels",
abstract = "In this paper we study the asymptotic behavior of Bayes estimators for hidden Markov models as the number of observations goes to infinity. The theorem that we prove is similar to the Bernstein-von Mises theorem on the asymptotic behavior of the posterior distribution for the case of independent observations. We show that our theorem is applicable to a wide class of hidden Markov models. We also discuss the implication of the theorem's assumptions for several models that are used in practical applications such as ion channel kinetics. {\circledC} 2008 Allerton Press, Inc.",
author = "{de Gunst}, M.C.M. and O.V. Shcherbakova",
year = "2008",
doi = "10.3103/s1066530708040054",
language = "English",
volume = "17",
pages = "342--356",
journal = "Mathematical Methods of Statistics",
issn = "1066-5307",
publisher = "Allerton Press Inc.",
number = "4",

}

Asymptotic behavior of Bayes estimators for hidden Markov models with application to ion channels. / de Gunst, M.C.M.; Shcherbakova, O.V.

In: Mathematical Methods of Statistics, Vol. 17, No. 4, 2008, p. 342-356.

Research output: Contribution to JournalArticleAcademicpeer-review

TY - JOUR

T1 - Asymptotic behavior of Bayes estimators for hidden Markov models with application to ion channels

AU - de Gunst, M.C.M.

AU - Shcherbakova, O.V.

PY - 2008

Y1 - 2008

N2 - In this paper we study the asymptotic behavior of Bayes estimators for hidden Markov models as the number of observations goes to infinity. The theorem that we prove is similar to the Bernstein-von Mises theorem on the asymptotic behavior of the posterior distribution for the case of independent observations. We show that our theorem is applicable to a wide class of hidden Markov models. We also discuss the implication of the theorem's assumptions for several models that are used in practical applications such as ion channel kinetics. © 2008 Allerton Press, Inc.

AB - In this paper we study the asymptotic behavior of Bayes estimators for hidden Markov models as the number of observations goes to infinity. The theorem that we prove is similar to the Bernstein-von Mises theorem on the asymptotic behavior of the posterior distribution for the case of independent observations. We show that our theorem is applicable to a wide class of hidden Markov models. We also discuss the implication of the theorem's assumptions for several models that are used in practical applications such as ion channel kinetics. © 2008 Allerton Press, Inc.

U2 - 10.3103/s1066530708040054

DO - 10.3103/s1066530708040054

M3 - Article

VL - 17

SP - 342

EP - 356

JO - Mathematical Methods of Statistics

JF - Mathematical Methods of Statistics

SN - 1066-5307

IS - 4

ER -